MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION® 3500 SYRINGE PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION® 3500 SYRINGE PUMP; PUMP, INFUSION
Catalog Number 3500
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a motor rate error occurred on a smiths medical medfusion 3500 syringe pump.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One pump was returned for analysis in poor condition.Visual analysis found the pump was cracked on the right plunger case and battery door.The event history log was unable to be reviewed due to a power up problem and inability to download the history.The field observation could not be duplicated as the pump was inoperable and testing could not be run.It was noted that the whole motor assembly, leadscrew, and clutch halves were badly contaminated causing the motor rate error observed in the field.The pump was repaired and passed functional testing.Based on the evidence, the complaint was confirmed.The root cause was determined to be related to fluid ingression to the plunger head and main body likely due to use of the pump in a manner inconsistent with the instructions for use.This pump is designed to be used in a horizontal position.If the pump is operated in any other position (including vertical), there is an increased potential for fluid leaking into the pump.

Brand Name
MEDFUSION® 3500 SYRINGE PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7086773
Report Number3012307300-2017-02539
Device Sequence Number1079929
Product Code FRN
UDI-Device Identifier10610586041259
UDI-Public10610586041259
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1